Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
oll2k

Is it possible to not moisturize on Accutane?

Hi, im on 40mg a day and its been 3 weeks so far and the dryness is not bad at all. I had really greesy skin before and i wondered . . .

Is not moisturizing during Accutane a bad thing?

Does acne clear up quicker if you dont moisturize on Accutane?

If you had really greesy skin before does it not go as dry? or does it get dryer as the course goes on?

Thankyou

Share this post


Link to post
Share on other sites

the ladies at the cosmetic counters used to shun me for keeping my face too dry that they couldn't put the makeup on correctly & nicely..lol..according to them, supposedly, you're depriving your skin of the hydration that it needs to be healthy, or something like that...

I'm 3 weeks in on accutane and the only reason I moisturize is because I can't exfoliate to take all the dry skin away... I only do it because other people don't like how it looks, and I'm around them all day. I don't have to look at my face, so I might as well appease them :-p

I think that as the course goes on and you get higher dosages and all, that it'll start to dry out more and more. You may want to consider getting something that you're not allergic to, and that won't do more harm than good. I use the Aveeno Daily Moisturizing Lotion, only maybe once or twice a day... but the chapstick... I DEFINITELY need. Yesterday at work, going in and out of the switch room, cold hot cold hot cold hot... wreaked havoc on my lips--they shriveled up....kinda funny actually... but no matter how much I licked them, it didn't go away...lol

I don't think it would hault your course, but I don't know for a fact, we're in the same boat...3 weeks :-p but I'm on 30 mg.... lol

maybe someone else will have more answers.... I'd like to know too, because I don't technically HAVE to moisturize...its not really needed except to not be flaking all over my black shirts...lol

Share this post


Link to post
Share on other sites

Well, I am about to start my last month on 80mg...am now on 60mg...I had really really oily skin before accutane, but then again, it also go very dry from all the topical meds I was using...when I started accutane...about a month in to now...I have had NO OIL...and if I even skip a night of moisturizing...I wake up in pain...as the course goes on...if you don't use it...you will regret it. I think it is best to use it. Not moisturzing your face will A...make you look flaky and red...but B you will start to itch itch itch...if you don't feel you need it...get something very light, but a big must with accutane, especially in the summer... is SPF...Really, at the end of the day, only you know what is right for you... ;)

Take care and best of luck to both of you!

<3 Jessica

Share this post


Link to post
Share on other sites

I'd always moisturise whether on accutane or not. Why would you not want to moisturise? Your skin will definitely need some moisture.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×